Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle pain and lipator
Sep 29, 2005

I had to visit an Urgent Care Center for severe pain in my left leg, which traveled up my leg to the back of my knee. I was scheduled for an Angiogram, and the test showed no blockage, in heart or legs, but did show small arteries in both legs. I am female, 74 years old. Tricycerides were a bit high, and the doctor put me on Lipator. 10mg. I have had back {flank pain} and it got increasingly worse. Another visit to E.R. X-rays show no problem with spine, but did show a slight infection of kidneys or bladder. So, I am taking Cipro. The inflamation has spread to my abdomen, and differant places in my back. It is a severe burning pain,and covers a large area. Now. I'm looking at the drugs I'm taking. Lipator mentions muscle pain, and I'm going to stop the Lipator. This is big time muscle pain,and it scares me. Am I going in the right direction? By the way, I went on Lipator on March 16th. Thank You.

Response from Dr. Young

Thanks for your post.

Yes, Lipitor and it's cousin lipid lowering drugs ("statins") can cause significant muscle injury at times, especially when some are administered with ritonavir.

Before I'd stop any of your medications, I'd discuss your symptoms and situation with your doctor. It might be time for some additional lab work-- if you stop first, it might cloud the diagnostic tests.

Good luck, BY



Previous
my partner
Next
CD4 vs CD 8 and CD 3 counts in HIV cases

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement